# SDR 2021FA0000402

- Difficulty date: December 16, 2021
- Submitted: December 16, 2021
- Operation: General aviation
- Aircraft: N60HL
- Make and model: Piper
- Aircraft serial: 4698100
- Aircraft time: 514 hours, 487 cycles
- System (JASC): 3250 · Landing Gear Steering System
- Part: Steering Sys
- Part number: 83308002
- Condition: Deformed
- Location: Zone 700
- Part time: 514 hours
- Component: Nose Gear Assem, Piper
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING COMPLIANCE WITH PIPER SL 1286D, IT WAS NOTED THAT THE NOSE STEERING ARM LOCKING ADJUSTER WAS DEFORMED. THIS ALLOWED THE NOSE STEERING ARM CLEARANCE TO BECOME OUT OF LIMITS AND COULD HAVE POTENTIALLY CAUSED A CONTROL ISSUE UPON LANDING. REVIEW OF  SL 1269D NOTES THE TORQUE SEQUENCE FOR THE PA-46-600TP STEERING ARM BOLT IS QUESTIONABLE. IT STATES TO TORQUE THE NUT TO 100 IN LBS AND THEN BACK OF TO NEXT CASTELLATION FOR COTTER PIN. THE HARDWARE FOR A PA-46-500TP USES A LOCKNUT AND THE TORQUE SPEC IS HIGHER. WE SUSPECT THAT THE TORQUE SPEC FOR THE PA-46-600TP IS NOT SUFFICIENT AND ALLOWS THE STEERING ARM TO BECOME LOOSE. THIS THEN APPLIES ALL THE FORCES TO THE LOCKING ADJUSTER WHICH IT IS NOT DESIGNED TO HANDLE. THE NOSE STEERING ARM LOCKING ADJUSTER WAS REPLACED IAW PIPER SL 1286D.
